Catalog Home Page

Adaptive trimmed likelihood estimation in regression

Bednarski, T., Clarke, B.R. and Schubert, D.D. (2010) Adaptive trimmed likelihood estimation in regression. Discussiones mathematicae. Probability and statistics, 30 (2). pp. 203-219.

[img]
Preview
PDF - Published Version
Download (146kB)
Link to Open Access version: http://www.discuss.wmie.uz.zgora.pl/php/discuss.ph...
*No subscription required

Abstract

In this paper we derive an asymptotic normality result for an adaptive trimmed likelihood estimator of regression starting from initial high breakdownpoint robust regression estimates. The approach leads to quickly and easily computed robust and efficient estimates for regression. A highlight of the method is that it tends automatically in one algorithm to expose the outliers and give least squares estimates with the outliers removed. The idea is to begin with a rapidly computed consistent robust estimator such as the least median of squares (LMS) or least trimmed squares (LTS) or for example the more recent MM estimators of Yohai. Such estimators are now standard in statistics computing packages, for example as in SPLUS or R. In addition to the asymptotics we provide data analyses supporting the new adaptive approach. This approach appears to work well on a number of data sets and is quicker than the related brute force adaptive regression approach described in Clarke (2000). This current approach builds on the work of Bednarski and Clarke (2002) which considered the asymptotics for the location estimator only.

Publication Type: Journal Article
Murdoch Affiliation: School of Chemical and Mathematical Science
Publisher: University of Zielona Góra Press
Copyright: © 2010 University of Zielona Góra Press
URI: http://researchrepository.murdoch.edu.au/id/eprint/4776
Item Control Page Item Control Page

Downloads

Downloads per month over past year